Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had acl reconstruction, on antibiotic, red spots on knee, itchy. Is this a sign of a blood clot or a reaction to the sutures?

i had acl reconstruction friday with allograft. i am not on an antibiotic, i have dilaudid for pain, i woke up this morning with red spots on my knee, 4 inches above, 2 inches below the site. my left knee is 2.5 inches bigger than my right, i have tingling and itching. is this a sign of a blod clot or a reaction to the sutures? I am allergic to adhesive tape , there are 6 butterflies on my leg.
Asked On : Fri, 8 Mar 2013
Answers:  3 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Based on the description , your symptoms could be the result of an allergic reaction to the adhesive plaster or a part of the healing process of the wound. A minimal amount of reactive inflammatory swelling is a normal finding during the acute healing phase which will subside with time.

Use a antihistamine preparation to suppress the itching.

If you are concerned, then approach your treating doctor and discuss the issues.

Hope this information is helpful. Good day
Answered: Thu, 8 Aug 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Vaibhav Gandhi's  Response

Thanks for writing to Healthcare magic,

I have studied your case,
These can be hematoma collection post operative, you need strict limb elevation ,if hematoma is very tense you may need to aspirate fluid.
Check for symptoms of infection like fever, redness,
Allergy to adhesive tape can also lead to such symptom but they are usually localized.
Consult your operating surgeon for management.

Hope I have answered your query. Let me know if I can assist you further.

Take care
Answered: Thu, 8 Aug 2013
I find this answer helpful
Physical Therapist or Physiotherapist Arun kumar's  Response
yes this could be due to the inflammatory reaction of ur adhesive tape ..
there is no infection with ur sutures as such ..however show once to the physical therapist .
Answered: Thu, 8 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor